MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG27518UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Positioning Problem (3009)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: the lesion being treated had mild tortuosity and 85% stenosis and was the ostium of the right posterior descending (r-pda) artery.R esistance was not noted during withdrawal of the device.All the stent equipment, the cath lab and all rubbish was searched for the missing stent.It is not possible that the stent dislodged during sheath removal before insertion in the patient.A non-medtronic stent was used to complete the procedure.Patient gender provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: there is no complaint against the other medtronic devices used during the procedure.Image analysis: review of the procedural images provided confirm the presence of a severely stenotic lesion in rca.Pre-dilation of the lesion can be observed, with improved vessel patency visible following balloon dilation.Attempted delivery and dislodgement of the medtronic stent is not captured in the images provided.Delivery of a stent, presumably the non-medtronic second stent, to the lesion can be observed, followed by successful expansion and deployment.Improved vessel patency can be observed following stent deployment.A series of images of the patient's limbs and skull were also received; however, the dislodged stent cannot be observed anywhere in the patient's vasculature.Correction: annex a code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that one onyx frontier coronary drug eluting stent dislodged after removal from the patient. the lesion being treated was the ostium of the right posterior descending (r-pda) artery.The device was inspected prior to use with no issues. the lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device in the proximal right coronary artery (rca).Excessive force was not used during delivery.After resistance was felt an attempt was made to remove stent back into the 6f guide and out of the body.When the stent delivery system (sds) was removed out of the sheath the stent was missing. imaging was conducted on the patient's arms, legs, and aorta, but the stent was never found.The patient was fine overnight and was discharged the following day.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: it was later reported that during the percutaneous coronary intervention, as the stent was introduced down the right coronary artery (rca) to be placed in the affected area, the stent dislodged from the balloon without being deployed.The patient remained hemodynamically stable.Post procedure the patient underwent an echo and was admitted for observation.The stent was unable to be located.The patient did not develop any signs or symptoms of injury.Section a.Patient information updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the lesion was pre-dilated with a 2.25x12mm euphora balloon inflated to 12 atm, and 14 atm for 20seconds.As the stent was attempted to be withdrawn and readvanced, the stent came off the balloon easily.In the process of readvancing the balloon into the stent over the wire, the balloon and stent prolapsed into the aorta.The stent was no longer seen in the rca.The dislodged stent was not in the guide catheter on checking.A 5f dxterity diagnostic catheter and two 6f launcher guide catheters were also used during the procedure.Patient initials and date of birth provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21736527
Report Number9612164-2025-01620
Device Sequence Number9002375
Product Code NIQ
UDI-Device Identifier00763000511395
UDI-Public00763000511395
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG27518UX
Device Catalogue NumberONYXNG27518UX
Device Lot Number0012483445
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by Manufacturer04/09/2025
04/23/2025
03/27/2025
06/09/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date04/15/2025
04/30/2025
05/29/2025
06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceWhite